Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 101, NWS North Platte, NE

June 9, 2006Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 9, 2006, 4:22 PM MDT for Cherry County, Nebraska. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2006, 4:22 PM MDT (22:22 UTC)
Expired
Jun 9, 2006, 5:15 PM MDT
In force
53 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Cherry County, NE

The radar

The North Platte radar (KLNX), 107 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 5:00 PM MDTHAIL 124 Nne Hyannis, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 1:19 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2006-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2006-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2768 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 092222
SVRLBF
NEC031-092315-
/O.NEW.KLBF.SV.W.0101.060609T2222Z-060609T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
422 PM MDT FRI JUN 9 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 515 PM MDT

* AT 421 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 9 MILES WEST OF INTERSECTION OF HIGHWAY 61 AND
  SURVEY VALLEY ROAD...OR ABOUT 25 MILES NORTH OF HYANNIS...AND
  MOVING NORTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES NORTHWEST OF INTERSECTION OF HIGHWAY 61 AND SURVEY VALLEY
  ROAD BY 500 PM MDT...
  8 MILES SOUTHEAST OF MORGAN LAKE BY 515 PM MDT...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 4228 10201 4220 10130 4257 10131 4266 10205

$$

TLK
2 follow-up statements
000 
WWUS53 KLBF 092252
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
552 PM CDT FRI JUN 9 2006

NEC031-092315-
/O.CON.KLBF.SV.W.0101.000000T0000Z-060609T2315Z/
CHERRY NE-
452 PM MDT FRI JUN 9 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR WEST CENTRAL CHERRY COUNTY...

AT 450 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR INTERSECTION OF HIGHWAY 61 AND SURVEY
VALLEY ROAD...OR ABOUT 22 MILES NORTH OF HYANNIS...MOVING EAST AT 15
MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES SOUTH OF ROUND LAKE BY 510 PM MDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FRIDAY
EVENING FOR NORTHWESTERN NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL MIDNIGHT MDT SATURDAY MORNING FOR
NORTHWESTERN NEBRASKA.

LAT...LON 4228 10201 4220 10130 4257 10131 4266 10205

$$

TLK
000 
WWUS53 KLBF 092303
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
601 PM CDT FRI JUN 9 2006

NEC031-092315-
/O.CON.KLBF.SV.W.0101.000000T0000Z-060609T2315Z/
CHERRY NE-
501 PM MDT FRI JUN 9 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR WEST CENTRAL CHERRY COUNTY...

AT 500 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE HAIL.  THIS STORM
WAS LOCATED 6 MILES EAST OF INTERSECTION OF HIGHWAY 61 AND SURVEY
VALLEY ROAD...OR ABOUT 25 MILES NORTH OF HYANNIS...MOVING EAST AT 15
MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES WEST OF SPECKEL MEIR LAKE BY 515 PM MDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FRIDAY
EVENING FOR NORTHWESTERN NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL MIDNIGHT MDT SATURDAY MORNING FOR
NORTHWESTERN NEBRASKA.

LAT...LON 4228 10201 4220 10130 4257 10131 4266 10205

$$

TLK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:53 PM MDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 9, 1:53 PM MDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
253 PM CDT FRI JUN 9 2006

.DISCUSSION...
SEVERE WEATHER IS IMMINENT AT THIS POINT. SKIES IS CUEING UP. 12Z
NAM SUGGESTS STORMS WILL TRACK THROUGH THE HEART OF THE SANDHILLS
FOLLOWING THE THETA E RIDGE POSITIONED BEHIND THE SFC COLD FRONT.

ADDITIONAL SEVERE THUNDERSTORM ACTIVITY COULD FIRE SATURDAY AFTERNOON
ACROSS SWRN NEB AS PRESUMABLY THIS POINT THE FRONT WOULD BE LOCATED
THERE.

SUNDAY LOOKS QUIETER AS THE FRONT IS FARTHER SOUTH. BUT HAVE
CONTINUED POP ACROSS WRN ZONES AS THE FRONT WOULD BE POSITIONED
ACROSS THE FRONT RANGE OR VERY CLOSE. CLOSE ENOUGH FOR STORMS TO FIRE
ACROSS ERN WY AND THE NEB PANHANDLE.

MONDAY AND BEYOND...RUN TO RUN CONTINUITY HAS BEEN POOR. THE GFS AND
ECMWF NOW SUGGEST THE FRONT WILL LIFT NORTH INTO THE DAKOTAS WITH
H5-10DM THICKNESS RISING ABOVE 580DM ACROSS FCST AREA. THE NEW MEX
GUIDANCE IS 10 TO 14F WARMER THAN YESTERDAYS. FCST HAS GONE HALF
WAY TOWARD THE WARMER GUIDANCE...WITH HIGHS POSITIONED IN THE 80S
VERSUS GUIDANCE FCST OF MID 90S. WITH THE FRONT NORTH...PRESUMABLY
POPS WILL BE LOW SO THAT ASPECT OF THE FCST HAS BEEN DOWNGRADED. THE
HPC DAYS 1-5 PCPN PROG IS BASICALLY DRY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH NUMBER
454 UNTIL 02Z PARTS OF WESTERN NEB.

&&

CDC
Hazardous weather outlook, Jun 9, 3:22 PM MDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
422 PM CDT FRI JUN 9 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-102130-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
422 PM CDT FRI JUN 9 2006 /322 PM MDT FRI JUN 9 2006/

...SEVERE THUNDERSTORM WATCH PORTIONS WESTERN NEBRASKA
   UNTIL 9 PM CDT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.
THERE IS A SLIGHT OF SEVERE THUNDERSTORMS TONIGHT OVER WESTERN
NEBRASKA...NORTH OF INTERSTATE 80 AND WEST OF A LINE FROM
VALENTINE TO OGALLALA. THUNDERSTORMS WILL DEVELOP ALONG A
STATIONARY BOUNDARY OVER WESTERN NEBRASKA. THE MAIN THREAT FROM
STORMS THAT DO DEVELOP WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN SATURDAY AND
SATURDAY EVENING. THE FRONT IS LIKELY TO STALL FROM THE HIGH
PLAINS OF WYOMING AND COLORADO AND ACROSS CENTRAL KANSAS. AS A
RESULT...THE RISK OF SEVERE WEATHER IS ALONG AND SOUTH OF NEBRASKA
HIGHWAY 2 WITH THE GREATEST RISK ALONG INTERSTATE 80 AND SOUTH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY IN WESTERN
NEBRASKA. A LOW PRESSURE CENTER WILL DEVELOP ON THE HIGH PLAINS
FRONT AND IS FORECAST TO CROSS INTO THE NORTHERN PLAINS...
GENERATING SCATTERED THUNDERSTORMS WHICH MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MP

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 9:20 PM MDTSevere Thunderstorm WarningLBFCherry40 min
Jun 9, 4:08 PM MDTSevere Thunderstorm WarningLBFCherry37 min
Jun 9, 4:11 PM MDTSevere Thunderstorm WarningLBFSheridan49 min
Jun 9, 4:47 PM MDTSevere Thunderstorm WarningLBFCherry28 min
Jun 9, 4:54 PM MDTSevere Thunderstorm WarningLBFSheridan37 min
Jun 9, 5:12 PM MDTSevere Thunderstorm WarningLBFCherry63 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.